|buying my medicine
May 2, 2009
I am writing to you from Poland, where we have a serious problem this year with access to medication. Our gouverment gave only 1/4 of the money we need for the medicine for people who are on HAART. I was on my first combo for 3 last years consisting of Kaletra, Epivir and Viread. Becasue there is no Viread any more in Poland, they have substitute my Epivir and Viread with Truvada. There is a danger they are not gonnna have Truvada next month. So my question is: is it possible for me as a polish citizen to buy Truvada and Kaletra for one month treatment in the USA (I have a friend who would mail the medicine to me)? what would be the price for that? I cant buy this medicine in Poland because it is distrubeted by goverement (socialised medical care) only and not by pharamcies. So if I dont buy it abroad, I will be forced to emigrate to an other country in European Union. My other question is: would switching all the time to diffrent medicine develop meds resistance? P.S. Thank You for answer. Sorry for my bad english.
| Response from Dr. McGowan
Thanks for your question and providing the insight into the state of HIV treatment in Poland. I hope that the money is found to maintain people on treatment without interruption. With the financial meltdown many countries will be facing serious access to care issues.
Luckily, the substitution of truvada for viread and epivir will not place you at increased risk for treatment failure. That is a perfectly reasonable and lateral switch. Switches between meds can be safe as long as your virus is susceptible and the integrity of the regimen is not compromised (that is there should be at least 3 fully active medications in the cocktail).
Medication can be purchased in the US with a subscription, but the price is very steep. Most people need insurance to be able to afford it (and even then co-payments can be extremely high). Prices vary, but truvada can cost between $850-900 (US) and Kaletra $750-800 (US) per month.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Urine After Anal Sex Worried I Have HIV
- Itchy Balls After Sucking Penis Sign Of HIV AIDS
- Oral Ulcers After Swallowing Cum Sign Of HIV AIDS
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- White Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Can Condoms Cause Allergies?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.